Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 30 June 2010

Estimation under Multicollinearity: A Comparative Approach Using Monte Carlo Methods

D. A. Agunbiade & J. O. Iyaniwura

Journal of Mathematics and Statistics, Volume 6, Issue 2, pp. 183–192 · doi.org/10.3844/jmssp.2010.183.192

7,531 accesses5,595 downloads10 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: A comparative investigation was done experimentally for 6 different Estimation Techniques of a just-identified simultaneous three-equation econometric model with three multi-collinear exogenous variables. Approach: The aim is to explore in depth the effects of the problems of multicollinearity and examine the sensitivity of findings to increasing sample sizes and increasing number of replications using the mean and total absolute bias statistics. Results: Findings revealed that the estimates are virtually identical for three estimators: LIML, 2SLS and ILS, while the performances of the other categories are not uniformly affected by the three levels of multicollinearity considered. It was also observed that while the frequency distribution of average parameter estimates was rather symmetric under the OLS, the other estimators was either negatively or positively skewed with no clear pattern. Conclusion: The study had established that L2ILS estimators are best for estimating parameters of data plagued by the lower open interval negative level of multicollinearity while FIML and OLS respectively rank highest for estimating parameters of data characterized by closed interval and upper categories level of multicollinearity.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Agunbiade, D. A. & Iyaniwura, J. O. (2010). Estimation under Multicollinearity: A Comparative Approach Using Monte Carlo Methods. Journal of Mathematics and Statistics, 6(2), 183–192. https://doi.org/10.3844/jmssp.2010.183.192

Licence
© Science Publications
Issue
Volume 6, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Estimation under Multicollinearity: A Comparative Approach Using Monte Carlo MethodsJournal of Mathematics and Statistics · Volume 6, Issue 2 · pp. 183–192 · © Science PublicationsDownload